Alert archive / Louisiana / Flash Flood Warnings in 2003
Flash Flood Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 14, 2003, 11:31 PM CDT for Ouachita Parish, Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2003, 11:31 PM CDT (04:31 UTC)
- Expired
- May 15, 2003, 5:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 154 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2404 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 150438 FFWSHV LAC073-151030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1131 PM CDT WED MAY 14 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... OUACHITA PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 530 AM CDT * AT 1131 PM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER MUCH OF OUACHITA PARISH. SHOWERS AND THUNDERSTORMS CONTINUE TO REDEVELOP OVER MUCH OF NORTHERN LOUISIANA...AND WILL MOVE REPEATEDLY SOUTHEAST OVER MUCH OF THE AREA DURING THE NEXT FEW HOURS. WIDESPREAD STREET FLOODING CONTINUES OVER MUCH OF OUACHITA PARISH...AND IN THE CITIES OF MONROE...WEST MONROE...WITH ADDITIONAL HEAVY RAIN AGGRAVATING THE ONGOING FLOODING SITUATION. TWO TO FOUR INCHES OF RAIN HAS FALLEN OVER MUCH OF THE AREA AS A RESULT OF SEVERE THUNDERSTORMS EARLIER THIS EVENING...AND DOPPLER RADAR INDICATED HOURLY RAINFALL RATES OF UP TO AN INCH PER HOUR WITH THESE THUNDERSTORMS. THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS... URBAN HIGHWAYS AND UNDERPASSES...ALONG WITH COUNTRY ROADS...AND LOW FARMLAND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... OUACHITA PARISH IN NORTH CENTRAL LOUISIANA UNTIL 530 AM CDT. LAT...LON 3252 9235 3229 9228 3228 9204 3271 9196 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 14, 3:50 PM CDT, 7 hours 41 minutes earlier.
Area forecast discussion, May 14, 3:50 PM CDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 350 PM CDT WED MAY 14 2003 NEXT ROUND OF SEVERE WEATHER OVER THE NORTHERN TIER OF THE CWA RIGHT NOW. THIS HAS PROMPTED SPC TO ISSUE TORNADO WATCH FOR MUCH OF AREA ALONG AND NORTH OF I 20 TIL 8 PM. THIS AREA MAY SLOWLY SAG SOUTHWARD AS STORMS RACE EASTWARD. AM TENDING TO THINK A LITTLE THAT THERE WON/T BE ANOTHER ROUND OF SEVERE DURING THE DAY TOMORROW...UNLESS TONIGHTS IS LINGERING DOWN SOUTH IN THE MORNING. BUT STORMS MAY GET GOING TOMORROW NIGHT...AND CHANCE OF STORMS WILL PERSIST INTO SATURDAY AS UPPER LEVEL LOW COMES DRIFTING THIS WAY. UPPER RIDGE LOOKS TO ASSERT ITSELF LATTER PART OF WEEKEND AND INTO NEXT WEEK. NOT THAT WE WILL GET ANY LESS HUMID...BUT EXPECTING CAPPING INVERSION TO KEEP THINGS QUIET FIRST HALF OF NEXT WEEK. 17 PRELIMS... SHV 69/89/72/87/71 4222 MLU 69/90/70/89/71 4222 TXK 68/88/71/86/70 6255 TYR 71/89/72/87/71 4222 LFK 70/90/73/89/73 2222 .SHV...NONE.
Hazardous weather outlook, May 14, 12:00 PM CDT, 11 hours 31 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THROUGHOUT THE NIGHT ACROSS THE FOUR STATES REGION. HOWEVER...THE NORTHERN HALF OF THE AREA...GENERALLY ALONG AND NORTH OF INTERSTATE 20...IS THE PRIMARY AREA OF CONCERN. A WEAK WARM FRONT STRETCHES FROM THE RED RIVER OF MCCURTAIN COUNTY OKLAHOMA...THROUGH THE VICINITY OF EL DORADO ARKANSAS. THIS FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT...WITH STORMS EXPECTED TO MOVE EAST SOUTHEASTWARD AFTER FORMING. VERY LARGE HAIL IS THE PRIMARY THREAT WITH SEVERE THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG DAMAGING WINDS ALSO QUITE POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT EITHER...ESPECIALLY JUST TO THE NORTH OF THE WARM FRONT WHERE LOW LEVEL VERTICAL WIND SHEAR WILL BE GREATEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, May 14, 9:55 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
955 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 5E SIKES LA 1.00 INCH HAIL
05/14/03 WINN OCCURRED ON HIGHWAY 126
EAST OF SIKES. REPORT FROM
LAW ENFORCEMENT
0830 PM 5E SIKES LA WIND DAMAGE 05/14/03
WINN TREE TOPS BLOWN OFF.
REPORT FROM LAW ENFORCEMENT
15Local storm report, May 14, 10:10 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1010 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM ATHENS LA WIND DAMAGE
05/14/03 CLAIBORNE TREES AND POWER LINES DOWN
ALONG HWY 518 ON WEST SIDE
OF TOWN. REPORTED BY
SPOTTERS.
0800 PM JONESBORO LA WIND DAMAGE
05/14/03 JACKSON NUMEROUS TREES DOWN
PARISHWIDE. REPORTED BY LAW
ENFORCEMENT.
0835 PM HARRIS OK 1.00 INCH HAIL
05/14/03 MCCURTAIN REPORTED BY CO-OP
OBSERVERS.
0815 PM MONROE LA WIND DAMAGE
05/14/03 OUACHITA NUMEROUS TREES DOWN NEAR
FORSYTHE PARK. REPORTED BY
LAW ENFORCEMENT.
0835 PM MONROE LA FLASH FLOODS
05/14/03 OUACHITA NUMEROUS ROADS FLOODED
PARISHWIDE. REPORTED BY LAW
ENFORCEMENT.
0830 PM 5 S GARVIN OK WIND DAMAGE
05/14/03 MCCURTAIN UTILITY SHEDS DAMAGED AND
POWER LINES DOWN. REPORTED
BY FIRE DEPARTMENT.
0830 PM 5 S GARVIN OK .75 INCH HAIL
05/14/03 MCCURTAIN REPORTED BY FIRE
DEPARTMENT.
20Local storm report, May 14, 10:31 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1031 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM MALTA TX FUNNEL CLOUD
05/14/03 BOWIE SIGHTED. TRANSFORMERS BLOWN.
REPORTED BY LAW
ENFORCEMENT.
0912 PM NEW BOSTON TX 1.00 INCH HAIL
05/14/03 BOWIE ALONG HWY 1840 AND 98.
REPORTED BY SPOTTERS.
0925 PM 3 S NEW BOSTON TX FUNNEL CLOUD
05/14/03 BOWIE SIGHTED 2 MI S OF I-30 AND
HWY 98. REPORTED BY LAW
ENFORCEMENT.
0924 PM HOOKS TX TORNADO
05/14/03 BOWIE POSSIBLE TORNADO DAMAGE.
TREES DOWN ON E SIDE OF
TOWN NEAR GATES AT ARMY
DEPOT. REPORTED BY
SPOTTERS.
0930 PM MAUD TX 4.50 INCH HAIL
05/14/03 BOWIE NEAR HWY 8 AND FM 2624.
REPORTED BY EMERGENCY
MANAGER.
0930 PM MAUD TX 60 MPH TSTM WIND GUST
05/14/03 BOWIE REPORTED BY EMERGENCY
MANAGER.
1001 PM ATLANTA TX FUNNEL CLOUD
05/14/03 CASS SIGHTED. REPORTED BY
SPOTTERS.
0951 PM ATLANTA TX .75 INCH HAIL
05/14/03 CASS REPORTED BY CO-OP
OBSERVERS.
20Local storm report, May 14, 10:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1054 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0917 PM MAUD TX TORNADO
05/14/03 BOWIE POSSIBLE TORNADO DAMAGE.
BUILDING DAMAGED. TREES
DOWN. REPORTED BY SPOTTERS.
0945 PM ATLANTA TX 2.50 INCH HAIL
05/14/03 CASS ON N SIDE OF TOWN.
REPORTED BY GENERAL PUBLIC.
0948 PM QUEEN CITY TX TORNADO
05/14/03 CASS POSSIBLE TORNADO DAMAGE.
CARS BLOWN OFF ROAD.
REPORTED BY SPOTTERS.
0955 PM ATLANTA TX 1.75 INCH HAIL
05/14/03 CASS REPORTED BY SPOTTERS.
0957 PM 1 S ATLANTA TX 1.00 INCH HAIL
05/14/03 CASS REPORTED BY SPOTTERS.
1042 PM RUSTON LA .75 INCH HAIL
05/14/03 LINCOLN REPORTED BY LAW
ENFORCEMENT.
20Local storm report, May 14, 11:04 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1104 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1058 PM BENTON LA 1.75 INCH HAIL
05/14/03 BOSSIER NEAR 911 CENTER AND
WOODLAKE S SUBDIVISION.
REPORTED BY SPOTTERS.
20Local storm report, May 14, 11:22 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1122 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM HOLLY CREEK OK 1.00 INCH HAIL
05/14/03 MCCURTAIN REPORTED BY FIRE
DEPARTMENT.
1100 PM NORTH HODGE LA FLASH FLOODS
05/14/03 JACKSON HWY 167 FLOODED. REPORTED
BY LAW ENFORCEMENT.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:00 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 60 min |
| May 14, 7:06 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 39 min |
| May 14, 7:34 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 56 min |
| May 14, 7:58 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 62 min |
| May 14, 8:12 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Winn | 63 min |
| May 14, 8:14 PM CDT | Flash Flood Warning | SHV | Ouachita | 3 hr |
| May 14, 9:08 PM CDT | Flash Flood Warning | SHV | Jackson | 4 hr |
| May 14, 10:08 PM CDT | Tornado Warning | SHV | Caddo | 52 min |
| May 14, 10:40 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln | 65 min |
| May 14, 10:51 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 54 min |
| May 14, 10:54 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 51 min |
| May 14, 10:56 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 64 min |
| May 14, 11:21 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 54 min |
| May 15, 1:05 AM CDT | Severe Thunderstorm Warning | SHV | Winn | 55 min |
| May 15, 4:18 AM CDT | Flash Flood Warning | SHV | Webster | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.